MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 X-PORT ISP IMPLANTABLE PORT, HICKMAN SINGLE-LUMEN, 9.6F; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

C.R. BARD, INC. (BASD) -3006260740 X-PORT ISP IMPLANTABLE PORT, HICKMAN SINGLE-LUMEN, 9.6F; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Model Number 0607550
Medical Device Problem Codes Fracture (1260); Material Separation (1562); Migration (4003)
Health Effect - Clinical Code Pain (1994)
Date of Event 05/01/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The device has not been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.(expiry date: 03/2016).The information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that post port device implant, the catheter allegedly fractured and the patient felt pain on the right shoulder, neck and upper extremity.It was further reported that the surgery was required to remove a fractured catheter segment from right pulmonary artery and the malfunctioning port.The current status of the patient is unknown.
 
Additional Manufacturer Narrative
H10: manufacturing review: a complaint history review was performed.This is the first complaint reported for this product/lot number combination.Therefore, a device history record review is not required.Investigation summary: the sample was not returned for evaluation, however, a medical record review was performed.The investigation is confirmed for the reported catheter fracture, migration and material separation issue.According to the medical record, through the right subclavian vein access, a subcutaneous central venous catheter port was implanted in a subcutaneous pocket for patient with multiple sclerosis.Approximately three years and three months post port deployment, three views of the right shoulder was obtained, and result showed that there was fractured right subclavian central venous port with a large fragment of the port in the right main pulmonary artery.Next day later, another port was implanted.The port aspirated and flushed without difficulty.Later, an 0.035 glidewire and a pigtail catheter were then advanced into the right atrium and were used to select the right pulmonary artery.The pigtail catheter was then removed.An 8-french guiding catheter was then threaded over the glidewire into the right pulmonary artery.This was followed by an ensnare device.The segment of catheter was then snared and was brought out through the right femoral vein.Then an incision was made through the preexisting one.The mediport was identified and secured.Sutures were clipped in the mediport and its entirety was removed from the chest wall.This included the segment of catheter that remained.Successful retrieval of mediport catheter and fragment from anterior chest wall.However, the reported clinical conditions alleged in the complaint could not be confirmed from the medical record review.A definitive root cause could not be determined based upon available information.Labeling review: a review of product labeling documentation (e.G.Procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H11: section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : device not returned.
 
Event or Problem Description
It was reported through the litigation process that post port device implant, the catheter allegedly fractured and the patient felt pain on the right shoulder, neck and upper extremity.It was further reported that the surgery was required to remove a fractured catheter segment from right pulmonary artery and the malfunctioning port.The current status of the patient is unknown.

Brand Name
X-PORT ISP IMPLANTABLE PORT, HICKMAN SINGLE-LUMEN, 9.6F
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
MDR Report Key11671856
Report Number3006260740-2021-01337
Device Sequence Number2999650
Product Code LJT
UDI-Device Identifier00801741026195
UDI-Public(01)00801741026195
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K022983
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2015
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0607550
Device Catalogue Number0607550
Device Lot NumberREVB0563
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/19/2021
Supplement Date Received by Manufacturer06/23/2021
Initial Report FDA Received Date04/15/2021
Supplement Report FDA Received Date06/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age49 YR